Couldn't find what you looking for?

TRY OUR SEARCH!

When I was really young I used to get compliments about how thick and beautiful my hair was. I always had thick hair, that is until I turned about 16. After this I noticed my ponytail was getting thinner and thinner and a lot of hair comes out during the shower or brushing. I have been to a dermatologist and they said that it was hereditary they prescribed rogain? for men. I did use it but it wasn't making a difference, other then making my hair feel nasty to the touch. [not to mention I smelled like a man!] But I really don't have a clue is to what to do. I don't want to be bald and I kind of just really want to reverse this, if there is anyway.

Loading...

hi i realise its hard babe but try not to stress about it as this could potentially make things worse, i would go back to the gp and ask why he prescribed rogaine for men? and not regaine for women as they are totally different. Also it might be worth considering taking msm capsules from your health shop they dont reverse baldness but they are supposed to promote healthy hair skin and nails, i love them and take 3000mg daily they are completey natural and have been found to be very safe, and are fairly cheap from holland and barrets.Also i would refrain from tying your hair back tightly and try to cut down on the use of strong shampoos and styling products and use mild shampoos etc untill your hair regains its strength and vitality
good luck sweety :-D

please note my opinions are my own and im only giving advice based on my own knowledge im not a doctor and have never claimed to be!!!
Reply

Loading...

There could be some underlying health issues going on with you. I would bypass the dermatologist and go to my regular doctor. You should have some blood work done and tests taken to determine what, if anything, is going on health wise.
Reply

Loading...

i agree totally with the above regarding going to see your regular gp i read your post wrong im sorry i assumed you had already seen your gp and not a dermatolagist. There are many different medical problems that can cause hairloss so its best to rule these out first



Some possible causes are but not limited to:

Hormonal changes in the body (thyroid disorders)
Pregnancy or shortly thereafter
Certain medications (anticoagulants - blood thinning drugs)
Scalp determatitus or other inflamation of the scalp
Severe infections such as pneumonia
Traumatic Stress (physical or emotional)
Iron deficiency
Treating this type of hair loss depends on the actual hair loss cause. Tests should be performed by a doctor to first determine the cause which may involve a thyroid gland test to determine it is working properly and whether or not iron level are normal. Medication or supplements may be administered to correct the condition. In most cases the hair regrows. Some people however may continue to experience hairloss and the scalp hair remains thin. Complete baldness however, is exceptionally rare.

sorry about the confusions regards bullitnut :-D
Reply

Loading...

Rogaine for women and men only differ in their concentrations of the active ingredient, which is Minoxidil. Many experts have differing opinions regarding women using Rogaine for men; some think it's fine and others tend to disagree. You will see varying degrees of success with Rogaine from not helping at all, to stories of success. Rogaine does take time, often times a year, to determine if it is working for you.

It's important to get checked out by a doctor to rule out an underlying cause for the hair loss before you treat it! Have you been checked for PCOS? Are you iron levels sufficient? There are so many reasons why you could be losing your hair, and it could just be genetics, as you described. Make sure you receive more than one opinion regarding your hair loss; especially being female. Understanding female hair loss is in its infancy and so many people aren't familiar with it. I would try to find a Dermatologist who specializes in hair loss; they will likely test your iron levels, check for Lupus, etc. If it's cause is hormonal, seeing an Endocrinologist is probably in your best interest.

Good luck!
Reply

Loading...